Sign in to follow this  
Followers 0
leila24

Dizzy Spells On Citalopram

14 posts in this topic

Posted

Hi,

Just a quicky to ask if anyone on Citalopram is getting dizzy spells.

I have been taking them for nearly 6 weeks and it only happens now and again, but when I do get dizzy its reallyyyy dizzy for a few seconds like im almost gonna fall over, its bearable and as I said only happens now and again, just wondered how many other members got this.

Thanks,

Leila xx

Share this post


Link to post
Share on other sites
You might also be interested in:

Posted

Hi, Leila. The only time I got dizzy spells like you describe when on Lexapro was when I was reducing the dosage (withdrawal symptom). Have you changed your dosage lately, or the time you take the pills? Are you taking any other meds that might be interacting and increasing the effect of Cita for you, like Benadryl or anything? We all react differently to ADs so my suspicion is that it's a start-up side effect that will go away, but you might ask your doctor about it next time you see him/her.

Share this post


Link to post
Share on other sites

Posted

Thanks Kim,

I havn't changed my dosage and Im not on anything else, but now that I think about it I had a virus all over christmas and blood test a few weeks ago showed it is still in my blood. During this my glands in my throat came up alot and my ears were effected and I was at the time very dizzy, I wonder if this mixed with the meds is causing it to last a little bit longer than the initial start up effects.

Thankyou for the reply :hearts:

Leila xx

Share this post


Link to post
Share on other sites

Posted

Hi Leila.. Well I'm prob not much help as I've only been on citalopram for 11 days but haven't had any dizziness. Just headache the first 5 days (now gone...yippeeeeeee :hearts: ) and a little tiredness but not bad at all. Anxiety levels have been outrageous though.

Have you checked your blood pressure? We've got a b.p. monitor here at the house and sometimes my pressure drops low and I get dizzy but it's unrelated to citalopram (has happened for years for me). Just a thought.

I'm keeping up with your posts as you're ahead of me by a month I think (on the citalopram) and hoping it gives me some insight to how things might go on this med. I know we're all different in reactions, but reading other's experiences sure helps, huh? Anyway, hoping you feel better soon and am sending warm (((((((((HUGS)))))))))) your way :bump:

Share this post


Link to post
Share on other sites

Posted

Hi Leila.. Well I'm prob not much help as I've only been on citalopram for 11 days but haven't had any dizziness. Just headache the first 5 days (now gone...yippeeeeeee :hearts: ) and a little tiredness but not bad at all. Anxiety levels have been outrageous though.

Have you checked your blood pressure? We've got a b.p. monitor here at the house and sometimes my pressure drops low and I get dizzy but it's unrelated to citalopram (has happened for years for me). Just a thought.

I'm keeping up with your posts as you're ahead of me by a month I think (on the citalopram) and hoping it gives me some insight to how things might go on this med. I know we're all different in reactions, but reading other's experiences sure helps, huh? Anyway, hoping you feel better soon and am sending warm (((((((((HUGS)))))))))) your way :shocked:

Hiya Cindy, really glad your headaches are subsiding, see that is something I didnt get as a start up effect, as you say we are all different, anxiety goes through to roof for the first week or so dosnt it...a big pain in the bum, but this does go away :bump: , its funny you say about blood pressure, I went into the doctors once before starting meds, she took my blood pressure and asked me if I was anxious at present, I said a little, why? and she proceeded to tell me by bp was low, talked to me and calmed me down, then took it again and it was normal, weird or what.

Reading other peoples experiences I find helps so much, even though we arn't all the same, it helps you to know that anything unpleasant your feeling is nothing but the anxiety and that it will get better soon, it gives you inspiration to carry on and know that you will feel much better if you try and see it through.

Massive warm hugs back at ya :shocked:

Share this post


Link to post
Share on other sites

Posted

AAAARRRGGGHH! WITH THE DIZZY SPELLS!

So for a while now the dizzyness was a distant memeory, now today out of the blue (not sure if tiredness makes the dizzyness on meds worse as today I was struggling to keep my eyes open,too many late nights)

Drives me nuts, I could be just sat there at work (yes, back at work, can ya believe it :)) minding my own business, sat still and all, then i'l just get major dizzyness for a few seconds, this happened when I first went on the meds, but why now, its been a while.

Leila xx

Share this post


Link to post
Share on other sites

Posted

Poor Leila! Is your ear infection all cleared up? No missed doses, I assume? I can't explain why you would be getting dizzy spells again after having not had them for a while. I think you should definitely mention it to your doctor as it's possible it's something totally unrelated to the ADs. Wish I could explain it for you!

:hearts:

Share this post


Link to post
Share on other sites

Posted

Hey leila if this can help you, I've started getting the dizzy spells about 5 months after I started taking Lexapro. But I've been getting them here and there ever since. I try to not worry about them, if not I go crazy. But yeah I'm still on the same dosage, 10 mg a day, never missed a day. So I guess you shouldn't worry about it, it must be just a side effect...a really annoying one!

Share this post


Link to post
Share on other sites

Posted

Thanks for the replies, your right Izzy, its just more annoying than anything, ahh well, if its here to stay I suppose I'l learn to deal with it, will just mention it to the doc tho, see if he can suggest anything that might help it.

Lay xx

Share this post


Link to post
Share on other sites

Posted

I can relate with the annoyance of the dizzy spells. I've been taking Lexapro for about 6 weeks now and it seems to come and go with no real warning.

Hopefully your doc will have some good advice!

Share this post


Link to post
Share on other sites

Posted

I

Share this post


Link to post
Share on other sites

Posted

Hi,

Yes - I have experienced the dizzy spells as well. It lists that as a side effect so I try not to worry about it :)... but know you are not alone!

Share this post


Link to post
Share on other sites

Posted

Oh i'm glad i found this, i'm getting mega dizzy spells, i have to hang on to hubby when i'm out, i wasn't sure if it was the anxiety though :hearts:

Torch xxx

Share this post


Link to post
Share on other sites

Posted

UGH I am so tired of the dizzyness! I have been on antidepressants most of my life. I started taking Celexa about a year ago. and Weaned myself off about a month ago! And the one thing i noticed more than anything is the dizzyness! How annoying is that?! Esp. when you are trying to work. the dizzyness then causes headaches. I ask the doctor and all they can tell me is that.. hopefully it won't las tmuch longer! This is so frustrating. I just want to feel normal again!

Share this post


Link to post
Share on other sites
Guest
This topic is now closed to further replies.
Sign in to follow this  
Followers 0